Jump to content
Mental Support Community

depakote making my heartbeat feel off


Recommended Posts

This was a problem last time I tried to go back on depakote. I thought it would go away. I stopped taking it for 4 months because I never followed up and thought I didn't need meds.

Anyway, I'm taking it again and it feels more pronounce, I am also getting slightly shaky, but I just woke up so it is probably still strong from when I took it late last night.

I am supposed to take 1,000 mg but I am taking half for two or three days to readjust to it. This is my second day on it again.

I know that when I was first put on it at the hospital years ago they did a lot of EKG's, and I have few since, but not in a year or two.

I think it may be that it was interacting with some of the other drugs (zoloft and another anti-pyschotic) and that is why it wasn't like this in teh past. Also my body isn't used to it after so long.

Most recently I dropped the other anti-physcotic last time I tried getting back on meds 4 months ago.

Anyway, sometimes my chest over my heart feels weird, sometimes only able to describe it as feeling 'sick'. I put my hand there to feel if it is off beat. The beat I can't tell, it SEEMS ok, if maybe not a bit hard. Sometimes I can't feel it though under my fat lol.

Though sometimes it feels... just not right I can't describe it. I know in the past sometimes when I was in gym class and I missed a couple doses in a row that running really hard would make my heart feel overworked.

anyway, they say if these things are serious to tell my doctor but they don't say how serious and I don't want to bother if it is just something that will go away, I need these meds really right now in my life and I don't want to ruin that for somethign that might go away; I don't want to have to try something new and it mess up my moods at such a critical time in my life.

edit: so now it is just depakote and Zoloft i am on

Edited by Darkness
Link to comment
Share on other sites

of course I know only my doctor can diagnose me!

I just want to know more about the side effects doing with the heart and shakyness with depakote. No site I found was specific.

I know the owner of the site has a Ph.D. and I think a couple of moderators have degrees too, I wanted to know if I could find out more about it.

If I start falling over and convulsing I'll call, but I don't think it will get that bad, it's starting to go away.

I'll PM the owner right now actually to see if he knows.

Link to comment
Share on other sites

I'm sorry I didn't mean to sound like you didn't know! I was just worried about you having heart palpatations I was on this med. a long time ago it caused me some liver problems also did depakene.

I'm sorry I guess it did sound stupid on what I said. Ok I'll try this one with this side effect can you call the pharmacist? I have done that when I can't get a hold of the Dr. they should know. Is that Ok sorry I made you mad.

Link to comment
Share on other sites

Darkness,

I think this merits a phone call to your doctor. It may just be your body adjusting to it (being day 2), but it also may be more than that. It's worth running this by the doctor - worst case, he tells you it's nothing to worry about.

Edited by Luna-
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...